MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX UL ANR XL W/1 #2 ULTRABRIAD BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX UL ANR XL W/1 #2 ULTRABRIAD BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203841
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure the device broke inside the patient's anatomy.Broken pieces were not retrieved as per customer report.Back-up device was available.No patient injury reported.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: patient information surgical procedure/post-operative care review device labeling (including technique guides, ifus, etc.) conclusion: it is unknown which part of the device was retained.If the retained suture-fix ul anr material is par of the anchor then it is comprised of a biocompatible material but if it¿s a piece of the instrument then its only been approved for limited tissue/bone exposure.Based on the product evaluation the root cause of the suturefix ul anr breakage is contributed to a user vs procedural event.Since, the location of the retained suturefix ul anr is unknown, we are unable to determine if corrosion/ or micro-motion is possible.The future impact to the patient cannot be determined.No further clinical/medical assessment is warranted at this time.Approved by (b)(6) md on (b)(4) 2018.Conclusion: it is unknown which part of the device was retained.If the retained suture-fix ul anr material is par of the anchor then it is comprised of a biocompatible material but if it¿s a piece of the instrument then its only been approved for limited tissue/bone exposure.Based on the product evaluation the root cause of the suturefix ul anr breakage is contributed to a user vs procedural event.Since, the location of the retained suturefix ul anr is unknown, we are unable to determine if corrosion/ or micro-motion is possible.The future impact to the patient cannot be determined.No further clinical/medical assessment is warranted at this time.Approved by (b)(6) md on (b)(4) 2018.

Brand Name
SUTUREFIX UL ANR XL W/1 #2 ULTRABRIAD BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8081058
Report Number1219602-2018-01580
Device Sequence Number1771131
Product Code MBI
UDI-Device Identifier00885554030051
UDI-Public00885554030051
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2023
Device Catalogue Number72203841
Device Lot Number50741390
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer01/17/2019
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1